It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hair Loss / Alopecia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-09-2010, 06:06 PM   #1
Newbie
(female)
 
Join Date: Dec 2009
Posts: 4
ltb109 HB User
thyroid hormone replacement and increased hair loss

Hello, I have Hashi's even though my TSH has always been around 1, my FT4 is 0.9 (.08-1.8) and FT3 260 (230-4??), my TGab are 389 but TPO <20. I have almost every symptom of hypothyroid and finally convinced a doctor to start me on thyroid supplement. Within 2 weeks of starting Armour 60 grains my hair shedding increased by about 50%, it was pretty bad before! I stopped the Arnour let it get out of my system and after a few days I started 25 mcg of levothyroxine and that same day the shedding increased. Has anyone experienced this and does the increased shedding and overall shedding eventually stop?

 
Old 06-09-2010, 08:41 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,329
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: thyroid hormone replacement and increased hair loss

Hair shedding can temporarily become worse when treatment starts. It's the fluctuation in thyroid levels that makes the difference, not the med itself. Once your levels stabilize, the shedding should stop.

 
Sponsors Lightbulb
   
Old 06-10-2010, 04:32 AM   #3
Newbie
(female)
 
Join Date: Dec 2009
Posts: 4
ltb109 HB User
Re: thyroid hormone replacement and increased hair loss

Quote:
Originally Posted by midwest1 View Post
Hair shedding can temporarily become worse when treatment starts. It's the fluctuation in thyroid levels that makes the difference, not the med itself. Once your levels stabilize, the shedding should stop.

 
Old 06-10-2010, 04:35 AM   #4
Newbie
(female)
 
Join Date: Dec 2009
Posts: 4
ltb109 HB User
Re: thyroid hormone replacement and increased hair loss

Thank you for the reply, I may in that case start Armour again. I have also read of people who take both Armour and synthetic replacement. Fortunately, I have a physician who is williing to do what I want. I am a nurse practitioner but thyroid disease is not my specialty.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lab Results -- Thyroid? Hair Loss? I'm so confused rose3408 Hair Loss / Alopecia 1 02-27-2010 01:17 PM
On Fluoride and Thyroid javelina Thyroid Disorders 4 08-03-2009 03:43 PM
Thyroid problems and bromelain sebzzz Thyroid Disorders 0 06-17-2009 06:07 PM
Thyroid care concerns around the world - week 2 mkgbrook Endocrine Disorders 62 08-20-2008 08:29 PM
Thyroid Care and Concerns Around the World - Part 7 - TT or RAI mkgbrook Thyroid Disorders 49 07-08-2008 04:49 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:04 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!